Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 25, NWS Goodland, KS

July 9, 2010Thomas County, Kansas

NWS Goodland, KS issued this flash flood warning at Jul 9, 2010, 8:03 PM CDT for Thomas County, Kansas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2010, 8:03 PM CDT (01:03 UTC)
Expired
Jul 9, 2010, 9:11 PM CDT
In force
68 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Thomas County, KS

The radar

The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:35 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 9, 6:35 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM MDT FRI JUL 9 2010

.DISCUSSION...
200 PM MDT FRI JUL 9 2010

ISOLATED THUNDERSTORMS POPPING UP WITH AXIS OF 850-500
MOISTURE/AROUND 1K J/KG CAPE AND LITTLE CIN AND A SUBTLE WIND
SHIFT. STORM MOVEMENT SLOWLY E/SE. ANOTHER BATCH OF THUNDERSTORMS
CURRENTLY ALONG THE FRONT RANGE WITHIN 700-300 MOISTURE ALSO
MOVING E/SE. ACTIVITY EAST OF THE CO/KS BORDER EXPECTED TO LINGER
THROUGH 03Z OR SO BEFORE DISSIPATING WITH LOSS OF HEATING.
ACTIVITY TO THE WEST ALSO EXPECTED TO DISSIPATE AS IT REACHES THE
CO/KS BORDER.

MORE ORGANIZED CONVECTION WILL MOVE INTO THE AREA SATURDAY
AFTERNOON FROM THE NORTHWEST...EXITING THE AREA AROUND MIDNIGHT OR
SHORTLY AFTER. THERE ARE SOME TIMING DIFFERENCES WITH THE SPEED OF
THIS SYSTEM SO HAVE COMPROMISED GENERALLY FAVORING AREAS IN THE
VICINITY OF THE CO/KS BORDER BY 00Z...AREAS EAST OF THE BORDER
AFTER 00Z. SEVERE WEATHER POSSIBLE ALONG WITH LOCALLY HEAVY
RAINFALL. AFTERNOON TEMPERATURES IN THE LOW TO MID 90S.

FOR SUNDAY NOT TERRIBLY EXCITED ABOUT AFTERNOON CHANCES FOR STORMS
AS WELL BE IN BETWEEN SATURDAY NIGHTS SYSTEM AND ANOTHER WHICH
APPROACHES THE AREA FROM THE NORTHWEST. FOR NOW WILL KEEP SLIGHT
CHANCE POPS BUT EMPHASIZE BETTER CHANCE SUNDAY NIGHT WITH LOW
CHANCE POPS AS THE SYSTEM MOVES THROUGH. HIGH TEMPERATURES AGAIN
LOW TO MID 90S.

DIFFICULT TEMPERATURE FORECAST MONDAY AS THE DEGREE OF COOLING
BEHIND SUNDAY NIGHTS SYSTEM IN QUESTION WITH GFS COOLER THAN THE
NAM. LOWERED TEMPS A FEW DEGREES WITH MID TO UPPER 80S BUT EXPECT
THIS TO CHANGE AS WE GET CLOSER TO THE DAY. ALSO NOT EXCITED ABOUT
AFTERNOON PRECIP CHANCES AS I THINK WELL BE IN BETWEEN FRONT RANGE
CONVECTION AND DEPARTING SYSTEM TO THE SOUTHEAST. ANY STORMS THAT
DO MANAGE TO DEVELOP WILL END BY MIDNIGHT.

TUESDAY-FRIDAY...TUESDAY LOOKS DRY WITH ANOTHER CHANCE OF STORMS
WEDNESDAY AFTERNOON AND NIGHT AS AN UPPER TROUGH AND COLD FRONT
MOVE INTO THE AREA. HIGH TEMPERATURES BOTH DAYS IN THE 90S.
THURSDAY SHOWING PLENTIFUL POST FRONTAL MOISTURE IN THE AREA WITH
DISTURBANCES MOVING THROUGH FROM THE WEST LEADING TO AT LEAST A
SLIGHT CHANCE OF THUNDERSTORMS. DRY WEATHER CURRENTLY EXPECTED
FRIDAY WITH CONVECTION POSSIBLE WEST OF THE AREA. MAX TEMPS AROUND
90 THURSDAY...LOW 90S FRIDAY.

99
&&

.AVIATION...
535 PM MDT FRI JUL 9 2010

FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED TO PERSIST OVER BOTH
MCK AND GLD THROUGH THE EFFECTIVE TAF PERIOD. SHOWERS AND
THUNDERSTORMS THAT HAVE DEVELOPED ALONG THE NEBRASKA/KANSAS STATE
LINE ARE CURRENTLY MOVING SOUTHEAST...AND AT THIS POINT LOOK TO
REMAIN OUTSIDE OF THE VICINITY OF EITHER MCK OR GLD TERMINALS.
OUTFLOW FROM THIS THUNDERSTORM COMPLEX MOVING SOUTH IS EXPECTED TO
PASS OVER THE GLD TERMINAL CAUSING WINDS TO SHIFT TO THE NORTHEAST
BETWEEN 00Z-02Z. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY STILL
DEVELOP ACROSS THE AREA...WITH WEAK INSTABILITY A MOIST AIRMASS
STILL IN PLACE. THESE SHOWERS AND THUNDERSTORMS EFFECT OVER EITHER
TERMINAL IS STILL IN QUESTION...SO WILL KEEP CB IN TAFS FOR NOW.

DR

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 9, 4:15 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
315 PM MDT FRI JUL 9 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
315 PM MDT FRI JUL 9 2010 /415 PM CDT FRI JUL 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS MOVING OFF THE FRONT RANGE WILL BRING A RISK OF
LOCALLY STRONG WIND GUSTS AND HAIL TO EASTERN COLORADO THROUGH
THE EVENING HOURS. ELSEWHERE...THUNDERSTORMS ACROSS WESTERN KANSAS
AND SOUTHWEST NEBRASKA WILL MOVE VERY SLOWLY PROMOTING LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TRI-STATE AREA
SATURDAY AFTERNOON AND NIGHT AS A WEATHER DISTURBANCE MOVES
THROUGH THE AREA FROM THE NORTHWEST. SEVERE THUNDERSTORMS ARE
EXPECTED WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL BEING THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO
POSSIBLE.

ANOTHER WEATHER DISTURBANCE WILL MOVE THROUGH THE AREA LATE SUNDAY
AFTERNOON THROUGH THE NIGHT PRODUCING ANOTHER CHANCE FOR
THUNDERSTORMS. SEVERE WEATHER IS POSSIBLE.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES JUST ABOUT
EVERY AFTERNOON AND EVENING FROM MONDAY THROUGH THURSDAY.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

07

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:11 PM CDTSevere Thunderstorm WarningGLDCheyenne15 min
Jul 10, 5:24 PM CDTSpecial Weather StatementGLDSherman36 min
Jul 10, 5:37 PM CDTSevere Thunderstorm WarningGLDSherman53 min
Jul 10, 5:44 PM CDTSpecial Weather StatementGLDWallace31 min
Jul 10, 5:55 PM CDTSevere Thunderstorm WarningGLDWallace39 min
Jul 10, 6:06 PM CDTSevere Thunderstorm WarningGLDGreeley54 min
Jul 10, 6:31 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace59 min
Jul 10, 6:45 PM CDTSevere Thunderstorm WarningGLDGreeley60 min
Jul 10, 6:47 PM CDTTornado WarningGLDGreeley28 min
Jul 10, 2:59 PM CDTSpecial Weather StatementGLDKit Carson16 min
Jul 10, 3:04 PM CDTSevere Thunderstorm WarningGLDKit Carson56 min
Jul 10, 3:53 PM CDTSpecial Weather StatementGLDKit Carson37 min
Jul 10, 4:20 PM CDTSpecial Weather StatementGLDCheyenne25 min
Jul 10, 3:37 PM CDTSpecial Weather StatementGLDDundy23 min
Jul 10, 4:04 PM CDTSpecial Weather StatementGLDDundy26 min
Jul 10, 4:11 PM CDTSevere Thunderstorm WarningGLDDundy, Hitchcock36 min
Jul 10, 5:15 PM CDTSpecial Weather StatementGLDHitchcock30 min
Jul 10, 5:35 PM CDTSevere Thunderstorm WarningGLDHitchcock55 min
Jul 10, 6:40 PM CDTSpecial Weather StatementGLDRed Willow35 min

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.